Okay I know this might sound strange or it may not but I am on my 3rd wk of the peg shot. I went to my dr and showed her my thighs and they are still red and bruised from wk 1. So my dr to give myself the shot in a more fattier spot on my leg. That just so happens to be my inner thigh and that is where she pointed to. So has anyone ever done this before? Just a little concerned. I was even going to call the 24 hotline. I guess what I am saying is that I kinda doubt my dr. a lil bit. I hope there's someone out there that has done the same thing as I have.
Star, if you look at the peg info., it shows a picture of the ideal spots on thighs or abdomen for injection. For the most part, I preferred to inject into belly fat. Usually the site would get red after a few days. This seems to be common. Inner thigh seems like that would be more tender.
Call the hotline if you have any issues. Don't be afraid to ask anything here. We all understand wanting to get it right. Take your meds on time. Drink the insane mega-ounces of water. Make sure you get the appropriate labs done.
And, you'll be fine.
I was taught to practice injection site rotation so I administer a shot in each site on the diagram as I go along. I administer three shots a week (what with being on Procrit).
The more people post you will find everyone is taught different things. Some people only inject in the belly whereas others the thighs. A lot has to do with where you have the most fat.
The inner part of your leg should not matter. I don't have much belly or thigh fat so site rotation helps in my case. On my last visit the NP actually suggested I inject my last dose of Procrit in the bum. Uhhh... no thanks. I am sure I can find a glob of something on the outer thigh.....
Did first 4 injections in Dr. Office, check the injection sites and application. Have more than enough fat on thighs, so alternate legs and do not inject inside thigh area. Have redness after a few days and then it fades to kinda a dark bruise look, but doesn't hurt. Only had one bruise after injection, my wbc, platelets, etc were off. The dark "bruise" look fades over a few weeks.
I preferred the stomach area, because I had loose skin, from having the four babies. I would rotate spots...I would go about 2 inches from either side of the navel,.(like the chart showed me to do)
For some reason, the first couple of months yielded a red patch of skin, but once my body got used to the Interferon, I never had a red spot or bruise again.
I think the idea is to try to avoid hitting muscle, because that is more painful, and takes slightly longer to absorb~
My legs are skinny and muscular, so I never even considerd the thigh. I would definitely stick to the spots on the chart, which comes with the Interferon Insert
I always injected in the fat on my stomach because my legs are pretty muscular. After a few days the sites got red and sometimes itchy. It took weeks for the red marks to fade, so I always had three or four blotchy patches on my abdomen. Near the end of treatment, they burned when I got in the bath.
Also in the last six to eight weeks, in some injection sites the skin started to get very dry and wrinkled. Kind of like the skin on an elephant.
I once hit muscle going in and yes, it was painful and ached for a few days after.
I agree with stomach shots.....I have never had a problem with switching around the stomach and have no redness or soreness. I have too many veins in my legs so it just seemed scary to me as I didn't want to hit a vein.
Hi I always did mine in the tummy there is no muscles there so I am told. . I never had a problem some redness some times no bruses or rash.I did 24 weeks rib and peg. finished last of June.
Good luck and stay strong it will pass just seems like it takes forever. But in the end we all pray for the same thing UND then SVR.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.